Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 17, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at May 30, 2011, 10:20 PM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 10:20 PM EDT (02:20 UTC)
- Expired
- Jun 1, 2011, 4:17 AM EDT
- In force
- 30 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
829 WHUS72 KKEY 310220 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1020 PM EDT MON MAY 30 2011 GMZ052>054-072>075-310830- /O.NEW.KKEY.SC.Y.0017.110531T0220Z-110531T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1020 PM EDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES: EAST WINDS SUSTAINED AT 20 KNOTS WITH OCCASIONAL GUSTS IN EXCESS OF 25 KNOTS CAN BE EXPECTED OVERNIGHT...WITH SEAS BEYOND THE REEF OF 5 TO 7 FEET LIKELY...AND EVEN HIGHER IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
5 follow-up statements
512 WHUS72 KKEY 310827 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 427 AM EDT TUE MAY 31 2011 GMZ052>054-072>075-311500- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 427 AM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: EAST WINDS OF 15 TO 20 KNOTS THIS MORNING WILL INCREASE TO NEAR 20 KNOTS WITH HIGHER GUSTS DURING THE AFTERNOON. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ JACOBSON
470 WHUS72 KKEY 311819 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 219 PM EDT TUE MAY 31 2011 GMZ052>054-072>075-312030- /O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 219 PM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. * WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST THROUGH TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
462 WHUS72 KKEY 311950 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EDT TUE MAY 31 2011 GMZ052>054-072>075-010300- /O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 350 PM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT 60 NM. * WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST THROUGH TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
880 WHUS72 KKEY 010236 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EDT TUE MAY 31 2011 GMZ052>054-072>075-010900- /O.CON.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1036 PM EDT TUE MAY 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF THE DRY TORTUGAS OUT 60 NM. * WINDS AND WAVES: EAST WINDS OF NEAR 20 KNOTS WILL PERSIST THROUGH TONIGHT. SEAS BEYOND THE REEF WILL REMAIN BETWEEN 4 AND 7 FEET...WITH HIGHER SEAS IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ MSB
677 WHUS72 KKEY 010817 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 417 AM EDT WED JUN 1 2011 GMZ052>054-072>075-010930- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-110601T0900Z/ OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 417 AM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHEAST TO EAST WINDS HAVE DECREASED TO 15 TO 20 KNOTS ACROSS THE FLORIDA STRAITS. SIMILAR WINDS ARE EXPECTED TO CONTINUE TODAY... WITH SEAS BEYOND THE REEF RUNNING 4 TO 6 FEET. SMALL CRAFT SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at May 30, 3:23 PM EDT, 6 hours 57 minutes earlier.
Area forecast discussion, May 30, 3:23 PM EDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 323 PM EDT MON MAY 30 2011 .DISCUSSION... DURING THE COURSE OF THE DAY...SKIES HAVE RANGED FROM MOSTLY SUNNY TO MOSTLY CLOUDY WITH ABOUT 35 PERCENT OF THE ISLAND CHAIN RECEIVING AT LEAST A BRIEF SPELL OF RAINFALL...BUT RAINFALL AMOUNTS WERE GENERALLY LESS THAN A TENTH OF AN INCH DUE TO FAST MOVING SHOWERS. SURFACE WISE...A PERSISTENT WESTERN ATLANTIC RIDGE EXTENDS ACROSS THE SOUTHEAST UNITED STATES...WITH TYPICAL LOWER PRESSURE IN THE NORTHWEST CARIBBEAN SEA. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE MOSTLY EAST WINDS OF AROUND 15 KNOTS WITH OCCASIONAL GUSTS TO 20 KNOTS. .SHORT TERM (TONIGHT THROUGH THURSDAY)... A DEEP TROPOSPHERIC ANTICYCLONE CENTERED OVER THE TENNESSEE AND OHIO VALLEY WILL RELOCATE WESTWARD INTO THE SOUTHERN PLAINS...WHILE EXPANDING EASTWARD ACROSS THE SOUTHEAST UNITED STATES. MEANWHILE...A TROPICAL UPPER TROPOSPHERIC TROUGH (TUTT) LIKE FEATURE FROM THE SOUTHWEST ATLANTIC OCEAN ACROSS THE BAHAMAS...AND INTO THE WESTERN CARIBBEAN SEA WILL REMAIN FOR THE MOST PART SQUELCHED THROUGH THE PERIOD. SURFACE WISE...A PERSISTENT WESTERN ATLANTIC RIDGE REACHING ACROSS THE SOUTHEAST UNITED STATES WILL SLOWLY WEAKEN AND SAG SOUTHWARD INTO THE NORTHER PORTION OF THE FLORIDA PENINSULA...WHILE LOWERING PRESSURE IN THE WESTERN CARIBBEAN GRADUALLY TAKES PLACE. PRECIPITATION WISE...WITH OUR REGION LYING ON THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED ANTICYCLONIC FLOW AND DEEP TROPICAL MOISTURE HOLDING IN THE NORTHWEST CARIBBEAN SEA...PERIODIC AND SUBTLE LOW LEVEL UNDULATIONS ASSOCIATED WITH SLIGHTLY HIGHER MOISTURE CONTENT WILL MIGRATE THROUGH OUR SERVICE AREA OVER THE NEXT SEVERAL DAYS. GIVEN TIMING ISSUES...WILL INSERT LOW CHANCE 30 PERCENT POPS...REALIZING POPS MAY VARY FROM 10 TO 40 PERCENT ALONG THE ISLAND CHAIN AT ANY GIVEN TIME. TEMPERATURE WISE...DESPITE BREEZY TO OCCASIONAL WINDY CONDITIONS...STRONG INSOLATION WILL ALLOW HIGH TEMPERATURES TO CLIMB INTO THE UPPER 80S WITH OVERNIGHT LOWS IN THE UPPER 70S TO AROUND 80 DEGREES OUTSIDE OF A SIGNIFICANT DOWNPOUR. && .LONG TERM (THURSDAY NIGHT THROUGH MONDAY)... FORECAST UNCERTAINTY REMAINS HIGH DURING THE PERIOD...AS THE GFS CONTINUES TO DELAY LIFTING THE DEEP TROPICAL MOISTURE (PWAT IN EXCESS OF 2.0 INCHES) NORTHWARD INTO OUR REGION...WHILE ECMWF REMAINS STEADFAST IN BLOCKING AND KEEPING THE RICH...MOIST TROPICAL AIR SOUTH OF THE ARCHIPELAGO OF CUBA. GIVEN THE MASSIVE AND VERY FORMIDABLE EAST-WEST ORIENTED ANTICYCLONE TO THE NORTH...WILL LEAN TOWARD A GRADUAL INCREASE IN MOISTURE WITH ISOLATED THUNDERSTORMS INCLUDED ALONG THE ISLAND CHAIN BEGINNING THURSDAY. CONSIDERING THE PROLONGED DRY PATTERN IN OUR REGION...WILL MAINTAIN LOW CHANCE POPS UNTIL FORECAST CONFIDENCE INCREASES. TEMPERATURE WISE...DAYTIME HIGHS WILL AVERAGE IN THE UPPER 80S WITH OVERNIGHT LOWS IN THE UPPER 70S TO NEAR 80 OUTSIDE OF RAINFALL. && .MARINE... WITH HIGH PRESSURE TO THE NORTH AND A TROUGH OF LOW PRESSURE LINGERING IN THE NORTHWEST CARIBBEAN SEA...FRESH TO OCCASIONAL STRONG EAST WINDS WILL PERSIST ON ALL KEYS COASTAL WATERS FOR AT LEAST THE NEXT SEVERAL DAYS. WITHIN THIS PERIOD...TYPICAL MINOR WIND LULLS AND SURGES WILL OCCUR...REGARDLESS...AN EXERCISE CAUTION HEADLINE WILL BE KEPT THROUGH TUESDAY...UNTIL A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE STRAITS TUESDAY NIGHT AND WEDNESDAY. OTHERWISE...SHOWER ACTIVITY WILL VARY BETWEEN ISOLATED TO LOW CHANCE THROUGH MIDWEEK BEFORE PERHAPS INCREASING IN COVERAGE BY THE END OF THIS WEEK. THUNDERSTORMS WILL BE FEW AND FAR BETWEEN...WITH THE BEST CHANCE ON THE STRAITS AND THE OFFSHORE WATERS OF MAINLAND MONROE. && .AVIATION... THROUGH 12Z...OUTSIDE OF A FEW MVFR ENCOUNTERS OVERNIGHT...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. MOSTLY EAST WINDS OF 10 TO 15 KNOTS WITH OCCASIONAL GUSTS TO NEAR 20 KNOTS WILL BE FELT AT ISLAND TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 79 88 79 88 / 30 30 30 30 MARATHON 79 90 79 90 / 30 30 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE/AVIATION/NOWCASTS....APA DATA ACQUISITION......TF/MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, May 30, 4:46 AM EDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 446 AM EDT MON MAY 30 2011 FLZ076>078-GMZ031>033-052>054-072>075-311000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 446 AM EDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TODAY AND TONIGHT...DUE TO EAST WINDS OF 15 TO 20 KNOTS...AND SEAS BEYOND THE REEF ON THE ATLANTIC WATERS OF 4 TO 6 FEET. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON THE ATLANTIC WATERS TONIGHT...WHEN EAST WINDS ARE FORECAST TO INCREASE TO NEAR 20 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS AND SURROUNDING COASTAL WATERS THROUGH THE PERIOD. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ACROSS THE KEYS COASTAL WATERS TUESDAY THROUGH FRIDAY DUE TO FRESH NORTHEAST TO EAST BREEZES. A SMALL CRAFT ADVISORY WILL PROBABLY BE REQUIRED ACROSS THE ATLANTIC WATERS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.